Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 176, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 4, 2011, 5:06 PM CDT for Marion County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 4, 2011, 5:35 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, KS
The radar
The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS53 KICT 042206
SVRICT
KSC115-042235-
/O.NEW.KICT.SV.W.0176.110604T2206Z-110604T2235Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 535 PM CDT
* AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS 60 MPH. THIS STORM WAS LOCATED NEAR
PEABODY...OR 11 MILES SOUTH OF MARION...AND MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...BURNS AND FLORENCE.
LAT...LON 3835 9682 3834 9684 3809 9684 3809 9715
3827 9716 3836 9706 3844 9683
TIME...MOT...LOC 2206Z 236DEG 21KT 3821 9706
WIND...HAIL 60MPH 1.00IN
$$
KLEINSASSER1 follow-up statement
926
WWUS53 KICT 042232
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT SAT JUN 4 2011
KSC115-042241-
/O.EXP.KICT.SV.W.0176.000000T0000Z-110604T2235Z/
MARION KS-
532 PM CDT SAT JUN 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3835 9682 3834 9684 3809 9684 3809 9715
3827 9716 3836 9706 3844 9683
TIME...MOT...LOC 2231Z 236DEG 21KT 3829 9690
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:58 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 4, 2:58 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 258 PM CDT SAT JUN 4 2011 .DISCUSSION... TONIGHT: FAIRLY STAGNANT WEATHER PATTERN. UPPER LEVEL HIGH PRESSURE RIDGE CENTERED OVER THE SOUTHEAST U.S. TO THE WEST....AN UPPER LEVEL STORM SYSTEM MOVING ONTO THE CALIFORNIA COAST. BETWEEN THESE 2 SYSTEMS...SUB-TROPICAL MOISTURE RIDING UP FROM THE SOUTHERN ROCKIES INTO THE CENTRAL PLAINS....WITH A BAND OF MID- LEVEL MOISTURE EVIDENT FROM NORTHEASTERN NEW MEXICO...ACROSS NORTHERN KANSAS AND NEBRASKA EASTWARD INTO THE EASTERN GREAT LAKES. THE MID LEVEL MOISTURE COMBINED WITH A COLD FRONT THAT EXTENDED ACROSS CENTRAL KANSAS INTO NORTHERN MISSOURI AND AFTERNOON HEATING WILL BE THE FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS MAINLY NORTH OF A HUTCHINSON TO MARION LINE THIS AFTERNOON AND INTO THIS EVENING. THINK THE CHANCES FOR ANY THUNDERSTORMS WILL WANE A FEW HOURS AFTER SUNSET SINCE THE MID- LEVEL SUPPORT IS JUST NOT THAT STRONG. SUNDAY THROUGH WEDNESDAY: NO SIGNIFICANT DAY TO DAY CHANGES ANTICIPATED. UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE SOUTHEASTERN THIRD OF THE U.S. WITH A LOW PRESSURE TROF THROUGH THE WESTERN U.S. AND SOUTHWEST FLOW FROM THE SOUTHERN ROCKIES INTO THE NORTHERN PLAINS. TEMPERATURES WILL CONTINUE TO BE MORE LIKE LATE JULY INTO AUGUST RATHER THAN EARLY JUNE WITH HIGHS IN THE 90S AND LOWS AROUND 70. DON'T SEE MUCH HOPE FOR PRECIPITATION AS THE MAIN ENERGY WILL STAY TO THE WEST AND NORTH WHERE THE SUBTROPICAL MOISTURE IS MORE PRONOUNCED. WILL REMAIN BREEZY AS THE SOUTHWEST FLOW WILL MAINTAIN THE LEE TROF AND DECENT GRADIENT OVER THE FORECAST AREA. THURSDAY THROUGH SATURDAY: THURSDAY THE UPPER RIDGE BEGINS BREAKING DOWN AS THE UPPER TROF MOVES EAST TOWARD THE GREAT BASIN REGION. MODELS ARE CONSISTENT WITH TAKING A FRONTAL BOUNDARY AND MOVING IT TOWARD CENTRAL KANSAS WITH CHANCES OF THUNDERSTORMS FOR THAT AREA INTO THURSDAY THEN SPREADING THOSE CHANCES INTO SOUTHEAST KANSAS BY FRIDAY MORNING. FOR FRIDAY AND INTO SATURDAY THE SURFACE BOUNDARY STAYS IN THE AREA BUT BEYOND THAT NOT MUCH IN THE WAY OF ANY STRONG DYNAMICS. WITH THE BOUNDARY IN THE AREA WILL MAINTAIN SOME SMALL POPS ESPECIALLY IN OUR WESTERN COUNTIES BUT CONFIDENCE IS NOT HIGH FOR MEASURABLE RAINFALL TO OCCUR. .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION FORECAST CONCERN WILL BE SHOWERS OVER CENTRAL KS THIS AFTERNOON THROUGH THE EVENING HOURS. WEAK COLD FRONT EXTENDS FROM NORTHEAST KS INTO THE WEST CENTRAL PORTION OF THE STATE. MEANWHILE DIRTY SW MID AND UPPER FLOW REMAINS OVER THE HIGH PLAINS WITH WATER VAPOR IMAGERY SHOWING NUMEROUS WEAK IMPULSES EMBEDDED INTO THE FLOW. THIS WILL CONTINUE TO RESULT IN SOME SHOWERS OVER CENTRAL KS WITH BASES GREATER THAN 10,000FT. AT THIS TIME FEEL THAT THE EXTENSIVE MID AND HIGH CLOUDS SHOULD KEEP THE AIRMASS CAPPED ALONG THE SURFACE BOUNDARY FOR THE REMAINDER OF THE AFTERNOON. THEREFORE CONFIDENCE IS HIGH THAT VFR CONDITIONS WILL REMAIN OVER THE FORECAST AREA THROUGH THIS TAF PERIOD AND LIKELY LONGER. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 100 71 98 / 10 0 0 0 HUTCHINSON 69 99 70 98 / 10 0 0 0 NEWTON 70 99 71 98 / 10 0 0 0 ELDORADO 71 98 71 98 / 10 0 0 0 WINFIELD-KWLD 71 102 72 98 / 10 0 0 0 RUSSELL 66 97 67 98 / 30 0 0 0 GREAT BEND 67 99 68 98 / 20 0 0 0 SALINA 68 97 69 97 / 20 0 0 0 MCPHERSON 69 99 70 98 / 10 0 0 0 COFFEYVILLE 71 96 72 97 / 10 0 0 0 CHANUTE 71 95 71 96 / 10 0 0 0 IOLA 71 94 71 95 / 10 0 0 0 PARSONS-KPPF 71 96 71 96 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && LAWSON/ELDER
Hazardous weather outlook, Jun 4, 4:14 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 414 PM CDT SAT JUN 4 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 414 PM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MINOR RIVER FLOODING WILL CONTINUE ALONG THE SALINE RIVER AND SALT CREEK IN CENTRAL KANSAS TONIGHT. PLEASE REFER TO THE LATEST RIVER AND AREAL FLOOD WARNINGS FOR ADDITIONAL DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING OVER CENTRAL KANSAS...MAINLY ALONG AND WEST OF A HUTCHINSON TO MARION LINE. A FEW OF THE THUNDERSTORMS MAY BE STRONG WITH BOTH SMALL HAIL AND WINDS AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES OF 100 TO 104 ARE POSSIBLE IN EXTREME SOUTH-CENTRAL KANSAS SUNDAY AFTERNOON AND IN EXTREME SOUTHEAST KANSAS MONDAY AFTERNOON. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ALL AREAS THURSDAY NIGHT THEN AGAIN FRIDAY NIGHT MAINLY WEST OF HARPER TO MARION LINE. ACROSS CENTRAL KANSAS A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF BOTH SMALL HAIL AND WINDS AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 4, 4:30 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT SAT JUN 4 2011 KSZ052-042200- MARION- 430 PM CDT SAT JUN 4 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY... AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS MARION COUNTY...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL AND 40 TO 50 MPH WINDS WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KLEINSASSER
Special weather statement, Jun 4, 4:34 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 434 PM CDT SAT JUN 4 2011 KSZ068-042205- HARVEY- 434 PM CDT SAT JUN 4 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY COUNTY... AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS FROM NEAR SEDGWICK...NORTHEAST TOWARD NEWTON. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN. SEVERE WEATHER IS NOT ANTICIPATED. KLEINSASSER
Special weather statement, Jun 4, 4:43 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 443 PM CDT SAT JUN 4 2011 KSZ052-042215- MARION- 443 PM CDT SAT JUN 4 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY... AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HILLSBORO...OR 10 MILES WEST OF MARION...AND MOVING NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED NEAR LINCOLNVILLE...ALSO MOVING NORTHEAST. PEA TO DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KLEINSASSER
Local storm report, Jun 4, 4:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HILLSBORO 38.35N 97.20W
06/04/2011 E0.88 INCH MARION KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED MOSTLY PEA SIZED HAIL WITH A FEW
AS LARGE AS A NICKEL.
&&
VJPSpecial weather statement, Jun 4, 4:50 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 450 PM CDT SAT JUN 4 2011 KSZ068-042215- HARVEY- 450 PM CDT SAT JUN 4 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY COUNTY... AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS FROM NORTH OF BENTLEY...NORTHEAST THROUGH NEWTON AND WALTON...MOVING NORTHEAST AT 15 MPH. PEA TO DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. SEVERE WEATHER IS NOT ANTICIPATED. KLEINSASSER
Special weather statement, Jun 4, 5:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 500 PM CDT SAT JUN 4 2011 KSZ052-042230- MARION- 500 PM CDT SAT JUN 4 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY... AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PEABODY...OR 11 MILES SOUTH OF MARION...AND MOVING NORTHEAST AT 20 MPH. OTHER STRONG STORMS WERE LOCATED NORTHWEST OF MARION. PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.